Psycho-Babble Medication Thread 819759

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Nardil Q+A

Posted by UgottaHaveHope on March 25, 2008, at 3:16:07

I have been challenged by [GAD] generalized anxiety disorder and atypical depression for 11 years. I have been taking Nardil [45mg] for nearly one year, and it has been the only medicine out of 40+ to give me some sort of extensive relief.

Disclaimers: Nardil is not for everyone, but you will never know if it works for you unless you try it. Please take everything I say in context, because every medicine affects everyone differently.

1) WHAT ABOUT THOSE DANGEROUS FOOD INTERACTIONS WITH NARDIL? DIDN'T THEY CONCERN YOU? Yes, absolutely, in a negative way. Because those food interactions are so heavily mentioned whenever MAOIs are discussed, it scared me and delayed my Nardil trial for years and years.

2) HOW DID YOU OVERCOME THAT FEAR? The short answer is that none of the other 40+ drugs I tried, the latest and greatest, including many SSRIs, they never did anything for me. What did I have to lose? The long answer is that I did my own research, asked a lot of questions in here, and had long talks with my pdoc, who has prescribed MAOIs to thousands of patients over the years. My pdoc said he has indeed had patients experience dangerous interactions, but that they were primarily from medicinal conflicts [decongestants].

3) DO YOU EAT ANY OF THE FORBIDDEN FOODS? Yes, all the time. But in small helpings. For example, just the regular amount of cheddar cheese on a salad, and not a whole bar of cheese. But I cannot recommend that you do the same. In fact, I advise you to consult your own pdoc on this issue.

4) WHAT ABOUT OTHER SIDE EFFECTS? I am not going to lie. The first six weeks were challenging. In fact, that's disappointing too. Because it takes so much courage for people to finally try a MAOI, then they may experience some un-fun side effects, such as constipation, fatigue, blackouts, sleeplessness, less sex drive etc. All but the fatigue went away over time, and the fatigue may have something to do with my Vitamin B-12 deficiency which I am now being treated for. Most if not all side effects go away over time. And if you experience a little bit of a side effect, then you have to decide if it is worth how Nardil makes you feel overall. It is my opinion that no medicine is perfect and there is always going to be some type of trade-off.

5) HOW LONG DID IT TAKE FOR NARDIL TO KICK IN? I felt a little something after six weeks, and a lot of something at 10 weeks. I really hope if you decide to try Nardil that you give it at least 10-12 weeks for a full trial.

6) DON'T YOU JUST FEEL LIKE YOU ARE TAKING ONE OF THE MOST DANGEROUS DRUGS OUT THERE? No, I feel like I am taking one of the safest drugs out there. Folks, MAOIS have been around for 50+ years. First of all, no drug stays around that long if it is not helping people. Secondly, because it has been around so long, there has been countless research performed. Yes, there are things to avoid, but you know from all the research exactly what to avoid. The same cannot be said about the newer drugs, simply because they have not been around long enough to see the long-term effects.

More to come. Michael

 

Re: Nardil Q+A UgottaHaveHope

Posted by Phillipa on March 25, 2008, at 11:34:05

In reply to Nardil Q+A, posted by UgottaHaveHope on March 25, 2008, at 3:16:07

Michael great job still know the fears. Love Phillipa

 

Re: Nardil Q+A UgottaHaveHope

Posted by Bob on March 25, 2008, at 13:43:13

In reply to Nardil Q+A, posted by UgottaHaveHope on March 25, 2008, at 3:16:07

So judging from the fatigue you have it would be fair to say that Nardil is not energizing for you? Or maybe it is energizing sometimes?

What were the main aspects of your atypical depression? Were you oversleeping or overeating?

You didn't gain a significant amount of weight?

 

Re: Nardil Q+A Bob

Posted by UGottaHaveHOPE on March 27, 2008, at 4:15:25

In reply to Re: Nardil Q+A UgottaHaveHope, posted by Bob on March 25, 2008, at 14:43:13

Bob:

I cannot say whether or not Nardil is energizing to me for two reasons: 1) First and foremost, every med affects everyone differently. Nardil may make you feel like tireless, while it may make the next person feel tired. Unfortunately, you never know until you try. The general consensus seems to be, however, that it just makes you feel the same as always from an energetic standpoint. 2) I have a Vitamin B-12 deficiency, which likely plays a huge role in my energy levels.

Main aspects of depression? I'll have to write out more later, but the pdoc said I display primarily GAD, but the underlying cause is atypical depression. I know, Im confused, too.

Weight? I lost a significant amount of weight, from 255 to 215, when I gave up cheese.

Feel free to ask any more questions, Michael

 

Re: Nardil Q+A UGottaHaveHOPE

Posted by bob on March 27, 2008, at 13:52:31

In reply to Re: Nardil Q+A Bob, posted by UGottaHaveHOPE on March 27, 2008, at 4:15:25

> Bob:
>
> I cannot say whether or not Nardil is energizing to me for two reasons: 1) First and foremost, every med affects everyone differently. Nardil may make you feel like tireless, while it may make the next person feel tired. Unfortunately, you never know until you try. The general consensus seems to be, however, that it just makes you feel the same as always from an energetic standpoint. 2) I have a Vitamin B-12 deficiency, which likely plays a huge role in my energy levels.
>
> Main aspects of depression? I'll have to write out more later, but the pdoc said I display primarily GAD, but the underlying cause is atypical depression. I know, Im confused, too.
>
> Weight? I lost a significant amount of weight, from 255 to 215, when I gave up cheese.
>
> Feel free to ask any more questions, Michael


Thanks for answering!

My doctor mentioned that he has seen more than one case of Nardil shifting people's biological clocks to where they tend to stay awake at night and sleep more during the day. This is a concern for me should I try it since that happened when I took other meds like Effexor.

I asked about the energy levels because I remember seeing posts on here about people being tired all the time on it.

 

Re: Nardil Q+A bob

Posted by 4WD on March 28, 2008, at 22:12:06

In reply to Re: Nardil Q+A UGottaHaveHOPE, posted by bob on March 27, 2008, at 13:52:31

Ii have been on Nardil 45mg for three weeks and I do still have the fatigue,mostly in the afternoon. I notice also that the longer i stay on it, the more dry mouth I experience.

However it hasn't reset my biological clock like you were asking about. I may go to bed a little later and get up a little later but that's about it. I nap in the afternoon when I get tired, which I don't mind at all since my afternoons are pretty boring anyway.

Hope this hellps a little.

Marsha


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.